Increasing dose of Levo

I have felt worse since it was reduced from 100 to 75mcg (ages ago, but it took a long time and this forum to make the connection!!)

I'd like to try increasing it back to 100, but would be getting through prescriptions far too fast. Then if it worked, I could go back to the GP and say so.

Is it possible to buy the stuff? Am I breaking rules by asking this question? If so, apologies.

4 Replies

oldestnewest
  • People would be breaking the group guidelines if they told you where you could get it without a prescription.

    People do increase it themselves for as long as they can on their prescription and then let their GP know. You need to make sure to keep a detailed diary of test results vs symptoms vs dosage.

    Louise

    x

  • If you felt better on 100mcg, personally I would increase. It depends on how much meds you have left. You can see your GP and explain that you felt much better on 100mcg and would like to have a trial of 100mcg to see how you improve as you have felt worse on 75mcg. Also if you can get a blood test done and Vit D and Vit B12 plus ferritin, folate, and iron post your results for someone to comment.

    If your doctor mentions anything about your TSH being too low, you can tell him that Dr Toft has recommended that our TSH be 0.2 to 0.5 or even suppressed. If you would like a copy for your GP of the Pulse online article, email Louise.Warvill@ThyroidUK.org. Dr Toft says it is not dangerous to have your TSH suppressed if it makes you feel better but your GP may think so.

  • Is it possible to buy the stuff?

    Yes, but it is often ridiculously expensive! Far better to work with your GP and get the amount you need through your NHS prescription :)

    Have you had a thyroid blood test since your dose was reduced? If yes, please post the results. If not, and you've been taking the lower dose for four weeks or more, then it's time to go back to your GP and get it done. The test results may indicate to us (and maybe even your GP) that your dose is too low.

  • Thank you.

You may also like...